Tylenol

Open your medicine cabinet and you will probably see a bottle of acetaminophen. Without a doubt, it is one of the most common and popular over-the-counter pain medications in the United States. Acetaminophen is the active ingredient in the extremely popular brand name pain reliever and fever reducer Tylenol. But can you overdose on acetaminophen?

Yes, you can ingest too much acetaminophen, which will lead to an often life-threatening illness. Ideally, you should never take more than the recommended dosage in a 24-hour period. Usually, for adults, it is recommended that you do not exceed 3 grams.

8. What Contains Acetaminophen?

Medications

As mentioned, Tylenol contains acetaminophen, but other popular medications also have the compound as an active ingredient, which is one of the main reasons you might be in danger of overdosing. You might try one pain reliever brand and when you do not achieve results, then you try another one, but they both contain acetaminophen, so you end up taking too much and overdosing.

Acetaminophen is found in:

  • Alka-Seltzer Plus
  • Actifed
  • Contac
  • Lortab
  • Benadryl
  • Robitussin
  • Zydone
  • Vicks Nyquil
  • Sedapap
  • Co-Gesic
  • Excedrin
  • Unisom PM
  • Sinutab
  • Sudafed
  • Norco
  • Vicodin
  • Vicks Nyquil
  • Midrin
  • Theraflu

7. What Happens When You Overdose?

Liver

Many people do not realize that their liver will become seriously impaired if they overdose on acetaminophen. In fact, the liver can suffer such extreme damage that they may require a liver transplant.

Loading...

Comments

Social Sharing

HealthiGuide

Site Info

Follow Us

Facebook Twitter Pinterest

Subscribe

HealthiGuide © 2020